MAUDE Adverse Event Report: ARTHROCARE CORP. 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72290118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill tip broke off during the case and was left in the bone.It could not be retrieved.No patient injury reported or significant time delay.
 
Additional Manufacturer Narrative
The reported q-fix disposable flexible drill, intended for use in treatment, was returned for evaluation.A relationship between the device and reported incident was established based on our visual observations.From the information provided, it was reported that the drill tip broke off during the case and was left in the bone.Visual evaluation of the returned disposable drill shows the product was received broken approximately 1cm from distal tip.Flutes appear to be reversed, indicative of torsional overload.Based on visual observations, customers complaint was confirmed.An exact root cause cannot be determined with confidence; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive force.Or (2) levering the drill during use.Excessive force applied to the product or leverage during use can result in product failure or damage to the product.

Brand Name
1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7245384
Report Number3006524618-2018-00066
Device Sequence Number110921
Product Code LXH
UDI-Device Identifier00885556657447
UDI-Public(01)00885556657447(17)201207(10)1211884
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Model Number72290118
Device Catalogue Number72290118
Device Lot Number1211884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1